Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 18, 2006, 3:35 AM MDT for 19 counties in North Dakota. It took effect at Sep 18, 2006, 4:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 3:35 AM MDT (09:35 UTC)
- In effect from
- Sep 18, 2006, 4:00 AM MDT
- Expired
- Sep 18, 2006, 1:59 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 6 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 180935 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT MON SEP 18 2006 ...WINDY CONDITIONS WILL CONTINUE...DIMINISHING WEST TO EAST THROUGHOUT THE DAY... ..A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CONTINUE TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS SOUTHERN NORTH DAKOTA TODAY. WINDS WILL SUBSIDE ACROSS THE SOUTHWEST LATER THIS MORNING...ACROSS THE SOUTH CENTRAL LATER THIS AFTERNOON...AND ACROSS THE SOUTHEAST EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ033-040-041-043-044-181700- /O.NEW.KBIS.WI.Y.0016.060918T1000Z-060918T1700Z/ STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN... HETTINGER 335 AM MDT MON SEP 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL LATE THIS MORNING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ019>021-034-035-042-045-046-181745- /O.NEW.KBIS.WI.Y.0016.060918T1000Z-060918T2000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 435 AM CDT MON SEP 18 2006 /335 AM MDT MON SEP 18 2006/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL LATER THIS AFTERNOON. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ022-023-025-036-037-047-048-050-051-181745- /O.NEW.KBIS.WI.Y.0016.060918T1500Z-060919T0200Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 435 AM CDT MON SEP 18 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM IN EASTERN NORTH DAKOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL EARLY THIS EVENING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
2 follow-up statements
000 WWUS73 KBIS 181655 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1155 AM CDT MON SEP 18 2006 ...WINDY CONDITIONS WILL CONTINUE CENTRAL... ..A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CONTINUE TO CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH ACROSS CENTRAL NORTH DAKOTA. THE WINDS WILL SUBSIDE THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ033-040-041-043-044-181800- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-060918T1700Z/ STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN... HETTINGER 1055 AM MDT MON SEP 18 2006 ...WIND ADVISORY WILL EXPIRE AT 11 AM MDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM MDT THIS MORNING. THE WINDS WILL CONTINUE TO DIMINISH AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE REGION. $$ NDZ022-023-025-036-037-047-048-050-051-190100- /O.CON.KBIS.WI.Y.0016.000000T0000Z-060919T0200Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1155 AM CDT MON SEP 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL EARLY THIS EVENING. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ019>021-034-035-042-045-046-182000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-060918T2000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 1155 AM CDT MON SEP 18 2006 /1055 AM MDT MON SEP 18 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON... A STRONG LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CAUSE NORTHWEST WINDS IN EXCESS OF 30 MPH IN THE ADVISORY AREA UNTIL LATER THIS AFTERNOON. A FEW GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 181959 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT MON SEP 18 2006 ...WINDS HAVE DIMINISHED OVER WEST AND CENTRAL NORTH DAKOTA... .THE WIND ADVISORY HAS BEEN CANCELLED FOR SOUTH CENTRAL NORTH DAKOTA. WINDS ARE EXPECTED TO SLOWLY DECREASE AS THE EVENING HOURS APPROACH. NDZ019>021-034-035-042-045-046-182100- /O.CAN.KBIS.WI.Y.0016.000000T0000Z-060918T2000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 259 PM CDT MON SEP 18 2006 /159 PM MDT MON SEP 18 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. $$ NDZ022-023-025-036-037-047-048-050-051-182100- /O.CAN.KBIS.WI.Y.0016.000000T0000Z-060919T0200Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 259 PM CDT MON SEP 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 18, 2:07 AM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 18, 2:07 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 307 AM CDT MON SEP 18 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE LINGERING PRECIPITATION TODAY ASSOCIATED WITH THE UPPER LEVEL LOW...CONTINUED STRONG NORTHWEST WINDS THIS MORNING AND AFTERNOON...CHANCE OF FOG AND FROST MONDAY NIGHT/TUESDAY MORNING...THEN ANOTHER CHANCE OF SHOWERS WEDNESDAY AS ANOTHER SYSTEM MOVES INTO THE CENTRAL PLAINS. CURRENTLY...SURFACE LOW PRESSURE AND THE UPPER LEVEL CLOSED LOW ARE STACKED OVER EASTERN NORTH DAKOTA. SHOWERS CONTINUE TO MOVE THROUGH THE FORECAST AREA WITH THE CLOSED LOW IN CLOSE PROXIMITY. WINDS ARE ALSO STILL ON THE BREEZY SIDE WITH GUSTS IN THE 30S TO AROUND 40 AROUND THE CWA...AND SUSTAINED MAINLY IN THE 20S WITH A FEW 30S POPPING UP OCCASIONALLY. SOME SNOW WAS REPORTED MIXED WITH RAIN EARLIER IN WESTERN NORTH DAKOTA...AND WOULD EXPECT A FEW MORE REPORTS AS SURFACE TEMPS AND DEWPOINT TEMPS FALL THIS EARLY MORNING WEST. FOR TODAY...SHOWERS WILL CONTINUE OVER THE ENTIRE FORECAST AREA THIS MORNING AND AFTERNOON...EVENTUALLY ENDING WEST AND CENTRAL AS THE DAY PROGRESSES. PRECIPITATION SHOULD THEN END ACROSS THE EAST THIS EVENING AS THE UPPER LEVEL AND SURFACE LOW MOVE EAST INTO THE NORTHERN GREAT LAKES REGION. WILL KEEP PRECIP TYPE ALL RAIN...EXCEPT FOR THIS MORNING WEST WHERE THERMAL PROFILES INDICATING POSSIBLE MIXING WITH SNOW. LITTLE TO NO ACCUMULATION EXPECTED WITH RELATIVELY WEAK DYNAMICS AND WARM GROUND TEMPS. WINDS WILL BE AN ISSUE ONCE AGAIN TODAY...ALTHOUGH NOT NEARLY AS GUSTY AS SOUTHWEST NORTH DAKOTA EXPERIENCED YESTERDAY. GUIDANCE INDICATING SUSTAINED WINDS AROUND 25 KTS SOUTHWEST THIS MORNING WITH GUSTS APPROACHING 35KTS...QUICKLY DISSIPATING BY NOON. FOR THE SOUTH CENTRAL AND SOUTHEAST...SAME STORY EXCEPT LINGERING A BIT LONGER THROUGH THE AFTERNOON AND 35-40KT WINDS MIXING DOWN...DISSIPATING CENTRAL TO EAST AS WE APPROACH THE EVENING. WITH ALL THIS SAID...PLAN IS TO ISSUE A WIND ADVISORY SOUTHWEST THIS MORNING...SOUTH CENTRAL THROUGH EARLY AFTERNOON...AND SOUTHEAST THROUGH THE LATE AFTERNOON. TONIGHT...SURFACE HIGH PRESSURE WILL MOVE INTO THE NORTHERN PLAINS...CLEARING SKIES A BIT AND ALLOWING TEMPERATURES TO DROP. WILL BE ADDING PATCHY FOG WITH SURFACE MOISTURE IN PLACE FROM RECENT RAINFALL AND LIGHTER WINDS...AND PATCHY FROST WITH MIN TEMPS FORECASTED IN THE UPPER 20S AND LOWER 30S WEST AND CENTRAL AND PORTIONS OF THE EAST. A FROST ADVISORY OR PERHAPS A FREEZE WARNING MAY BE NEEDED FOR TONIGHT...WILL LET THE DAY SHIFT FURTHER EVALUATE MIN TEMPS AND POSSIBLE HEADLINES. TUESDAY...LOOKING TO BE A NICE DAY WITH HIGH PRESSURE OVER THE REGION. WINDS WILL BE ON THE LIGHT SIDE WITH DAYTIME TEMPERATURES WARMING UP A BIT INTO THE 50S TO AROUND 60 WITH WEAK RIDGING ON THE LEE OF THE ROCKIES. WEDNESDAY...DAYTIME TEMPERATURES WARM A BIT MORE AS THE RIDGE AXIS MOVES OVER THE NORTHERN PLAINS REGION. NEXT UPPER LEVEL WEATHER PRODUCER MOVES INTO THE CENTRAL ROCKIES BY WEDNESDAY AFTERNOON...WITH ITS ASSOCIATED SURFACE TROUGH JUST SOUTH OF THE CWA. SYSTEM THEN PROGRESSES EAST WEDNESDAY NIGHT INTO THE CENTRAL PLAINS. BEST DYNAMICS AND CHANCES OF PRECIP LOOKING SOUTH OF THE BORDER AT THIS POINT. STILL...ENOUGH FORCING PRESENT OVER WESTERN AND CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND NIGHTTIME WEDNESDAY TO WARRANT LEAVING IN CHANCES OF RAIN. .LONG TERM...THURSDAY THROUGH SUNDAY... NOT MANY CHANGES MADE. PRECIP CHANCES APPEAR TO BE IMPROVING ON THURSDAY WITH A SIGNIFICANT UPPER LOW BEING PROGGED. SUNDAY LOOKS TO BE WARM AND DRY PER THE 00Z GFS RUN. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON FOR NDZ019-NDZ020-NDZ021-NDZ034-NDZ035-NDZ042-NDZ045-NDZ046. WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR NDZ022-NDZ023-NDZ025-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050- NDZ051. WIND ADVISORY UNTIL 3 AM MDT EARLY THIS MORNING FOR NDZ031- NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. WIND ADVISORY UNTIL 11 AM MDT THIS MORNING FOR NDZ033-NDZ040- NDZ041-NDZ043-NDZ044. && NH/RSL
Hazardous weather outlook, Sep 17, 9:38 PM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1038 PM CDT SUN SEP 17 2006 NDZ031>033-040-041-043-044-180930- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 938 PM MDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT WIND ADVISORY IS IN EFFECT. NORTHWEST WINDS IN EXCESS OF 30 MPH WITH A FEW GUSTS TO 40 MPH WILL CONTINUE. IN ADDITION...LIGHT RAIN...POSSIBLY MIXED WITH SNOW...IS POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-180930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1038 PM CDT SUN SEP 17 2006 /938 PM MDT SUN SEP 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:36 PM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 6 hr |
| Sep 18, 2:35 PM MDT | Frost Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.